Pennsylvania, 2005

Lightning Strike in Pennsylvania, June 6, 2005

June 6, 2005 · NWS BGM · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 6, 1:12 AM EST, 12 hours 23 minutes earlier.

Area forecast discussion, Jun 6, 1:12 AM EST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 AM EDT MON JUN 6 2005

.SHORT TERM...
WARM AND INCREASINGLY MOIST RIDGE OVER NORTHEASTERN CONUS THIS
MORNING. SHORT WAVE TROF DIGGING THROUGH MI TODAY WILL INCREASE UL
JET TO 80 KTS...WITH SOUTH CENTRAL NY AND NORTHERN PA FIRMLY IN THE
FAVORED RIGHT REAR QUAD. REMNANTS OF CONVECTIVE LINE MOVING TOWARD
WESTERN FA ATTM IN THE FORM OF MID-DECK. REMNANTS WILL LEAVE A FEW
BOUNDARIES THIS MORNING AND THESE WILL HAVE TO BE MONITORED FOR
AFTERNOON CONVECTIVE FOCUS.

PREFRONTAL TROF WILL APPROACH WESTERN FA EARLY AFTERNOON. SFC DEW
POINTS PROGGED TO REACH MID/UPR 60S PRIOR TO TROF ARRIVAL. CAPE
VALUES OF 1500+ J/KG APPEAR ATTAINABLE. LITTLE LOW LEVEL DIR SHEAR
ON MODEL SOUNDINGS. A LOOK WESTWARD INTO MI SHOWS IMPRESSIVE
HODOGRAPH THIS EVENING HOWEVER LL JET IS TRANSLATING TOWARD ONTARIO.
THEREFORE THINK STRAIGHT LINE WIND / SQUALL LINE SCENARIO MOST
LIKELY DESPITE STEEP LL LAPSE RATES. OVERALL EVENT LOOKS LESS
IMPRESSIVE 12 HOURS OUT THAN IT DID 36 HOURS OUT.

MODEL PRECIP WATER AROUND 1.25 INCHES VERIFIES WELL WITH UPSTREAM
SOUNDINGS SO HEAVY RAINERS WILL NEED TO BE WATCHED. PLAYED LIKELY
POPS THIS EVENT AND FORECAST IT BLEED OVER INTO EVENING PERIOD.

WE SHOULD RAPIDLY CLEAR TUESDAY MORNING AS FRONT PASSES NORTHEAST.
FRONT BY THEN WILL BE MORE OF A BOUNDARY OF SOMEWHAT DRIER AIR,
RATHER THAN COOL. VERY LITTLE CHANGE IN BL TEMPS. FACTOR IN
APPRECIABLE SUN AND TEMPS SHOULD BE QUITE WARM AGAIN. SECONDARY COOL
PUSH MAY KNOCK TEMPS DOWN BY WEDNESDAY.  DJP
&&

.LONG TERM...
SUMMERTIME PTRN TO START OFF THE LONG TERM PD. UPPER RDG BUILDS OVER
THE ERN US AND GNRLY HOLDS THRU THE PD. VARIOUS SHRT WVS ATTEMPT TO
FLATTEN LNG WV RDG...BUT DO LTL TO DISPLACE IT. MODELS HAVE TENDED
TO OVER WEAKEN THE RDG IN THE FACE OF THESE SHRT WVS...AND GENERATE
TO MUCH CONV UNDER THE RDG. SO...MODEL QPF FIELDS AMD MOS POPS HAVE
NOT BEEN RELIED ON TOO MUCH IN THE LONG TERM. VAST MAJORITY OF THE
PD WILL BE DRY AND GENERALLY CLR...ALTHOUGH WITH HTG AND RESULTANT
INSTABILITY...EVEN WEAKENING SHRT WVS COULD TRIGGER CONV AS THEY
ROUND THE RDG.

TIMING IS DFCLT WITH THE SHRT WVS...BUT PRBLY THE BEST CHANCE FOR
PCPN WILL BE ON FRI AND INTO THE WEEKEND AS THE GFS BRINGS ENERGY UP
FROM THE SOUTH AND WRAPS IT INTO THE AREA. GFS QPF AND MOISTURE
FIELDS PRBLY OVERDONE BUT WILL GO WITH CONSENSUS AT THIS POINT AND
GO WITH LOW CHANCE POPS AT THE END OF THE PD.
&&

.AVIATION (06/12Z - 07/12Z)...
ANOTHER FOGGY START PARTICULARLY IN THE RIVER VALLEYS. HOWEVER FOG
NOT EXPECTED TO BE AS DENSE FOR AS LONG A PERIOD THIS MORNING, DUE
TO A LITTLE MORE MIXING FROM INCREASING WIND FLOW. A LINE OF
THUNDERSTORMS IS EXPECTED TO MOVE WEST TO EAST ACROSS REGION THIS
AFTERNOON AND EARLY TONIGHT...BRINGING GUSTY WINDS AND HEAVY RAIN.
DJP
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 6, 1:12 AM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 AM EDT MON JUN 6 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-070610-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
212 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING, HEAVY DOWNPOURS, AND POSSIBLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON.

PADAVONA

In the hours before

Local storm report, Jun 6, 12:39 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
139 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TSTM WND DMG     BINGHAMTON              42.10N 75.91W
06/06/2005                   BROOME             NY   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN COUNTY WIDE.

0138 PM     TSTM WND DMG     MONTROSE                41.83N 75.88W
06/06/2005                   SUSQUEHANNA        PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN COUNTY WIDE

&&

MORFORD
Local storm report, Jun 6, 12:49 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
149 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND DMG     HUNTINGTON MILLS        41.18N 76.23W
06/06/2005                   LUZERNE            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN. FUNNEL CLOUD REPORTED

0148 PM     TSTM WND DMG     POMPEY                  42.90N 76.02W
06/06/2005                   ONONDAGA           NY   EMERGENCY MNGR

            TREES DOWN. TREE ON HOUSE.

&&

MORFORD
Local storm report, Jun 6, 12:54 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
154 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     TSTM WND GST     GILBERTSVILLE           42.47N 75.32W
06/06/2005  80 MPH           OTSEGO             NY   AMATEUR RADIO

            NUMEROUS TREES DOWN

0148 PM     TSTM WND DMG     NORWICH                 42.53N 75.52W
06/06/2005                   CHENANGO           NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN SOUTHERN HALF OF COUNTY

&&

MORFORD
Local storm report, Jun 6, 12:57 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
157 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     NORWICH                 42.53N 75.52W
06/06/2005                   CHENANGO           NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN SOUTHERN HALF OF COUNTY

0148 PM     TSTM WND GST     GILBERTSVILLE           42.47N 75.32W
06/06/2005  80 MPH           OTSEGO             NY   AMATEUR RADIO

            NUMEROUS TREES DOWN

0148 PM     TSTM WND DMG     POMPEY                  42.90N 76.02W
06/06/2005                   ONONDAGA           NY   EMERGENCY MNGR

            TREES DOWN. TREE ON HOUSE.

&&

MORFORD
Local storm report, Jun 6, 1:09 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     2 S MILFORD             42.56N 74.95W
06/06/2005                   OTSEGO             NY   AMATEUR RADIO

            METAL PULLED OFF ROOF

0208 PM     TSTM WND DMG     LAURENS                 42.53N 75.09W
06/06/2005                   OTSEGO             NY   AMATEUR RADIO

            TREES AND WIRES DOWN

&&

MORFORD
Local storm report, Jun 6, 1:30 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     DELHI                   42.28N 74.91W
06/06/2005                   DELAWARE           NY   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN COUNTY WIDE.

&&

MORFORD

The radar

The Binghamton radar (KBGM), 90 km away, was scanning. The volume nearest the first event began at 18:34 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Lackawanna

When
June 6, 1:35 PM EST
Where
Lackawanna County, Clarks Summit
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
41.437, -75.609 (the zone’s center; the record gives no point)

Lightning struck a house setting it on fire. The owner was home when it happened and was not injured. The house suffered extensive damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458357.